MAUDE Adverse Event Report: MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ENDOTINE; ENDOTINE FOREHEAD 3.0

MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ENDOTINE; ENDOTINE FOREHEAD 3.0
Model Number CFD-22202
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the design history record (dhr) associated with cfd-22202 lot#: 365617 did not identify any anomalies within the manufacturing process which would have caused/contributed to this type of failure.This is the first known complaint that microaire surgical instruments, llc has received for this product # and lot #.Microaire received the complaint products (2 devices) on (b)(6) 2022 for evaluation.Visual evaluation identified that the compression flanges were sheared off of the post of each device.The compression flanges on the device assist with interlocking the device within the surgical site.Within the complaint incident report (cir) the customer states that the "three holes were drilled on each side and the device would not stay seated until a new endotine was used and this caused a 1 hour delay in surgery." on line 10 within the instruction for use (ifu) for the endotine forehead device it states that "the device cannot be removed from the hole and reused." based on the customer's complaint, dhr, cir and product evaluation this failure is likely attributed to an initial off-axis insertion and then further damage was caused to the implants due to the customers multiple attemped insertions.
 
Event or Problem Description
The customer states that they drilled 3 holes on each side of the patient and the endotine implants would not seat.Used back-up devices and they worked perfectly.

Brand Name
MICROAIRE ENDOTINE
Common Device Name
ENDOTINE FOREHEAD 3.0
Manufacturer (Section D)
MICROAIRE SURGICAL INSTRUMENTS, LLC
3590 grand forks boulevard
charlottesville VA 22911
Manufacturer (Section G)
MICROAIRE SURGICAL INSTRUMENTS, LLC
3590 grand forks boulevard
charlottesville VA 22911
Manufacturer Contact
erin knight
3590 grand forks boulevard
charlottesville, VA 22911
4349758389
MDR Report Key15625052
Report Number2020601-2022-00007
Device Sequence Number6345615
Product Code ODU
UDI-Device Identifier00847399006868
UDI-Public00847399006868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model NumberCFD-22202
Device Catalogue NumberCFD-22202
Device Lot Number365617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight54 KG